Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 50, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2013, 5:06 PM CDT for Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Wisconsin. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 5:06 PM CDT (22:06 UTC)
- Expired
- May 30, 2013, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:19 PM CDT | TSTM WND GST 50 | Edgewood, IA | NEARLY ZERO VISIBILITY WITH HEAVY RAIN |
| May 30, 5:43 PM CDT | TSTM WND GST 55 | Luana, IA | |
| May 30, 5:43 PM CDT | TSTM WND GST 60 | 5 Se Garnavillo, IA | ALONG HIGHWAY 52 |
| May 30, 5:50 PM CDT | TSTM WND GST 50 | Mcgregor, IA | ZERO VISIBILITY WITH HEAVY RAIN |
| May 30, 5:52 PM CDT | TSTM WND GST 45 | Glen Haven, WI | |
| May 30, 5:59 PM CDT | TSTM WND GST 60 | 5 S Eastman, WI | |
| May 30, 6:04 PM CDT | TSTM WND GST 50 | Lancaster, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:56 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KARX 302206
SVRARX
IAC005-043-WIC023-043-302300-
/O.NEW.KARX.SV.W.0050.130530T2206Z-130530T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 600 PM CDT
* AT 502 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM AURORA TO 44 MILES SOUTH OF GALENA...AND MOVING
NORTH AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRAWBERRY POINT AROUND 515 PM CDT.
VOLGA AND EDGEWOOD AROUND 520 PM CDT.
ELKADER AROUND 530 PM CDT.
POSTVILLE AND GARNAVILLO AROUND 535 PM CDT.
GUTTENBERG AND MONONA AROUND 540 PM CDT.
MCGREGOR AND WAUKON AROUND 550 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE JOY SPRINGS COUNTY
PARK...WOOD...SAINT SEBALD...THOMASVILLE...BIXBY STATE
PARK...UPDEGRAFF...FAIRVIEW...AND OSBORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS MUCH OF EASTERN IOWA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2206Z 191DEG 57KT 4262 9170 4186 9059
HAIL...<.75IN
WIND...60MPH
$$
HALBACH3 follow-up statements
520
WWUS53 KARX 302219
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
519 PM CDT THU MAY 30 2013
IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
519 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...
AT 516 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM VOLGA TO 29 MILES SOUTH OF GALENA...AND MOVING
NORTH AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELKADER AROUND 530 PM CDT.
POSTVILLE AND GUTTENBERG AROUND 535 PM CDT.
MONONA AROUND 540 PM CDT.
MCGREGOR AND MARQUETTE AROUND 545 PM CDT.
WAUKON AND PRAIRIE DU CHIEN AROUND 550 PM CDT.
HARPERS FERRY AND PLATTEVILLE AROUND 555 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
HIGHLAND...UPDEGRAFF...FAIRVIEW...OSBORNE...MEDERVILLE...
LITTLEPORT...ELKPORT...COMMUNIA AND MOTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2218Z 191DEG 57KT 4278 9157 4205 9054
HAIL...<.75IN
WIND...60MPH
$$
HALBACH073
WWUS53 KARX 302230
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT THU MAY 30 2013
IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
530 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...
AT 520 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM VOLGA TO SOUTH OF DUBUQUE...AND MOVING NORTH AT
55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
POSTVILLE AND GUTTENBERG AROUND 540 PM CDT.
MONONA AROUND 545 PM CDT.
MCGREGOR AND MARQUETTE AROUND 550 PM CDT.
WAUKON AND PRAIRIE DU CHIEN AROUND 555 PM CDT.
LANCASTER AND HARPERS FERRY AROUND 600 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
GUNDER...ST.OLAF...OSTERDOCK...MILLVILLE...CLAYTON CENTER...TURKEY
RIVER... AND LOCK AND DAM 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2228Z 198DEG 48KT 4289 9154 4216 9050
HAIL...<.75IN
WIND...60MPH
$$
HALBACH537
WWUS53 KARX 302247
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT THU MAY 30 2013
IAC005-043-WIC023-043-302300-
/O.CON.KARX.SV.W.0050.000000T0000Z-130530T2300Z/
ALLAMAKEE IA-CLAYTON IA-CRAWFORD WI-GRANT WI-
547 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT...
SOUTHWESTERN CRAWFORD...CLAYTON AND SOUTHWESTERN ALLAMAKEE COUNTIES
UNTIL 600 PM CDT...
AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF POSTVILLE TO GALENA...AND
MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WAS REPORTED BETWEEN
CARNAVILLO AND GUTTENBERG.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARPERS FERRY AND PLATTEVILLE AROUND 555 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HANOVER...ELDERGROVE...ANDY
MOUNTAIN CAMPGROUND...PLATTEVILLE AIRPORT...BIG PATCH...KLONDYKE
SECLUDED ACRES...LIMERY RIDGE...AND HAZEN CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR THE MISSISSIPPI RIVER...GET AWAY FROM THE WATER AND
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 4264 9072 4267 9089 4264 9090 4264 9161
4350 9161 4274 9042 4250 9043 4250 9063
TIME...MOT...LOC 2246Z 184DEG 57KT 4323 9148 4250 9044
HAIL...<.75IN
WIND...60MPH
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:07 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 30, 3:07 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT THU MAY 30 2013
.SHORT TERM...(TONIGHT AND FRIDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013
IMMEDIATE CONCERN WILL BE SEVERE THUNDERSTORM/FLASH FLOOD THREAT THIS
EVENING.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A FAIRLY DEEP/NEGATIVELY
TILTED MID-LEVEL LONG WAVE TROUGH MOVING THROUGH THE CENTRAL PLAINS.
EMBEDDED WITH THIS TROUGH WAS A SHORT WAVE TROUGH EJECTING OUT OF
EASTERN KS/WESTERN MO. THIS WAS KICKING OFF CONVECTION ACROSS THAT
AREA. AHEAD OF THIS SYSTEM...ACROSS OUR AREA...MODERATE/STRONG 850MB
MOISTURE TRANSPORT WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
IN PRETTY MUCH UNIDIRECTIONAL FLOW THROUGH THE LOWEST 6 KM PER
PROFILER DATA.
EXPECTING CLUSTERS OF THUNDERSTORMS/BOWING SEGMENTS TO LIFT THROUGH
THE AREA INTO THIS EVENING. WILL ALSO HAVE TO KEEP AN EYE ON
TORNADIC THUNDERSTORMS WITH IMPRESSIVE HELICITY IN PLACE WITH
NEGATIVELY TILTED SURFACE TROUGH//GOOD TURNING IN THE LOWEST 3KM//
PUSHING THROUGH. EXPECTING SEVERE THREAT TO LAST UNTIL 9 PM...THEN
SIMMERING DOWN AFTERWARDS WITH THE PASSAGE OF THIS TROUGH AND
MOISTURE TRANSPORT SHIFTING EAST OF THE AREA.
WITH A VERY MOIST AIRMASS IN PLACE AND RELATIVELY HIGH MELTING
LEVEL...LOOK FOR THE LIKELIHOOD OF TORRENTIAL DOWNPOURS FROM ANY
GIVEN THUNDERSTORM. THIS WILL NO DOUBT LEAD TO MORE HYDROLOGY ISSUES
WHICH IS COVERED IN THE HYDROLOGY SECTION BELOW.
ON FRIDAY...LOOK FOR A COLD FRONT TO PUSH EAST OUT OF THE PLAINS
INTO THE UPPER MISSISSIPPI RIVER REGION. HOWEVER...MODELS ARE TAKING
BETTER 925-850MB MOISTURE TRANSPORT EAST AND SOUTH OF THE AREA. AS
SUCH...TAILORED SHOWER THUNDERSTORMS PROBABILITIES FROM LIKELY
ACROSS NORTHEAST IA INTO CENTRAL WI AND 50-55 POPS OVER THE REST OF
THE AREA. OTHERWISE...LOOK FOR HIGHS RIGHT AROUND NORMAL IN THE
70S.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 307 PM CDT THU MAY 30 2013
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...WILL SEE THE CLOSED LOW OVER
THE DAKOTAS MOVE THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION.
STEEP LAPSE RATES UNDER THE COOL CYCLONIC FLOW ALOFT WILL CONTINUE
TO PRODUCE SHOWER AND THUNDERSTORM CHANCES. HIGH PRESSURE WILL THEN
BUILD INTO THE REGION SUNDAY THROUGH MONDAY FINALLY FOR A PERIOD OF
DRY WEATHER. LOOK FOR COOLER HIGHS SUNDAY AND MONDAY IN THE 60S.
THIS DRY PERIOD WILL BE BRIEF THOUGH AS MODELS SHOWING GOOD
CONSISTENCY IN BRINGING YET ANOTHER LOW PRESSURE SYSTEM AND
ASSOCIATED SHOWER/THUNDERSTORM CHANCES FROM SOUTHERN CANADA AND THE
NORTHERN PLAINS INTO THE REGION TUESDAY THROUGH THURSDAY. COOLER
THAN NORMAL TEMPERATURES WILL ALSO RESULT WITH HIGHS CONTINUING
MAINLY IN THE 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED
AT 1225 PM CDT THU MAY 30 2013
FORECAST THIS PERIOD REMAINS DIFFICULT...ESPECIALLY THIS AFTERNOON
AND EVENING. ANOTHER ROUND OF MORE WIDESPREAD SHRA/TSRA EXPECTED TO
SPREAD ACROSS THE TAF SITES THIS AFTERNOON/EVENING WITH PERIOD OF
MVFR CIGS AND IFR/MVFR VSBYS IN STRONGER STORM CORES. GENERALLY LEFT
TSRA MENTION IN TAFS FOR THIS AFTERNOON AS VCTS AND CB DUE TO
UNCERTAINTIES OF THE TIMING AND TSRA PASSING OVER A TAF SITE. PLAN
ON TAF UPDATES AS CONVECTION MODE/TIMING BECOME CLEARER THRU THE
AFTERNOON.
TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA THIS AFTERNOON FOR
SOUTH WINDS 15-20KT G25-30KTS. GRADIENT RELAXES A BIT TONIGHT BUT
WIND LOOK TO REMAIN SOUTH 10-15KTS...FOR GOOD BOUNDARY LAYER
STIRRING/MIXING TO LIMIT BR FORMATION. ONCE THE MID LEVEL TROUGH
AXIS PASSES TONIGHT...SFC TO MID LEVEL FLOW SWINGS A BIT MORE
SOUTHWEST...BRINGING SOME SLIGHTLY DRIER AIR INTO THE AREA.
GENERALLY SCT030 CLOUDS EXPECTED LATER TONIGHT/FRI MORNING BEHIND
THIS PASSING FEATURE.
&&
.HYDROLOGY...THIS AFTERNOON INTO TONIGHT
ISSUED AT 307 PM CDT THU MAY 30 2013
HEAVY RAINFALL RESULTED FROM THUNDERSTORMS ACROSS THE AREA WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS OF 2 TO 3 INCHES REPORTED ACROSS
PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN. LOCALLY HIGHER AMOUNTS OF 4 INCHES WERE ALSO REPORTED IN
NORTHEAST IOWA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED
ACROSS THE AREA THROUGH THIS EVENING...WHICH COULD LEAD TO FLASH
FLOODING. DUE TO ALREADY SATURATED SOILS...RUNOFF WILL LIKELY
PRODUCE FLOODING ISSUES. ALSO...AREA RIVERS WILL LIKELY CONTINUE TO
SEE RISES AND POSSIBLE FLOODING WITH ANY ADDITIONAL RAINFALL. HAVE
THEREFORE CONTINUED THE FLASH FLOOD WATCH INTO TONIGHT FOR AREAS
MAINLY ALONG AND SOUTH OF I-94.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ032>034-041-042-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DASHazardous weather outlook, May 30, 12:01 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1201 PM CDT THU MAY 30 2013 WIZ017-029-043-044-311100- ADAMS-CLARK-JUNEAU-TAYLOR- 1201 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE. THIS COULD RESULT IN FLASH FLOODING OR RIVER FLOODING. A FEW OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH ISOLATED CHANCES SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. SOME RIVERS AND STREAMS COULD RUN HIGH THROUGH THE WEEKEND. THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MANLY BETWEEN 2 PM AND 7 PM. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041- 042-053>055-061-311100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 1201 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO WESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH SEVERAL AREAL FLOOD AND RIVER FLOOD WARNINGS. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE. THIS COULD RESULT IN MORE FLASH FLOODING OR RIVER FLOODING. A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING...WITH DAMAGING WINDS...ISOLATED TORNADOES AND THE HEAVY RAINS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH ISOLATED CHANCES SATURDAY AFTERNOON. THERE WILL BE A SMALL SEVERE THREAT FRIDAY...MOSTLY FOR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...MAINLY BETWEEN 2 PM AND 7 PM. SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY OVER PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/RIECK/RRS
In the hours before
Special weather statement, May 30, 12:33 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1233 PM CDT THU MAY 30 2013 IAZ010-011-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034- 041>044-053>055-061-301930- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE- GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND- TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 1233 PM CDT THU MAY 30 2013 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA EARLY THIS AFTERNOON. THESE WERE MOVING NORTH AT ABOUT 50 MPH. AS THEY PASS...EXPECT BRIEF HEAVY RAIN AND SOME GUSTY WINDS. A TORNADO WATCH IS IN EFFECT THIS AFTERNOON. EARLY THIS AFTERNOON THE MAIN THREAT FROM ANY THUNDERSTORMS THAT WOULD BECOME SEVERE WOULD BE DAMAGING WINDS. BY LATER THIS AFTERNOON AND EARLY THIS EVENING...WINDS ALOFT ARE EXPECTED TO CHANGE DIRECTION A BIT... AND ANY STORMS THAT WOULD BECOME SEVERE COULD PRODUCE BOTH THE DAMAGING WINDS AND ISOLATED TORNADOES. RRS
Special weather statement, May 30, 2:39 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 239 PM CDT THU MAY 30 2013 IAZ010-011-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034- 041>044-053>055-061-302130- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE- GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND- TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 239 PM CDT THU MAY 30 2013 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE QUICKLY NORTH ACROSS THE AREA THIS AFTERNOON. THESE WERE MOVING NORTH AT ABOUT 50 MPH. AS THEY PASS...EXPECT A PERIOD OF BRIEF HEAVY RAIN AND SOME GUSTY WINDS. A TORNADO WATCH IS IN EFFECT THIS AFTERNOON. ANY STORMS THAT WOULD BECOME SEVERE THROUGH THE MID AND LATE AFTERNOON HOURS COULD PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. RRS
Local storm report, May 30, 2:44 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 1 S LANCASTER 42.83N 90.71W
05/30/2013 M70 MPH GRANT WI 911 CALL CENTER
IN THE ORCHARD MANOR AREA
&&
GLLocal storm report, May 30, 4:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 4 NW BIG FLATS 44.16N 89.86W
05/30/2013 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0416 PM TSTM WND DMG ADAMS 43.56N 92.72W
05/30/2013 MOWER MN 911 CALL CENTER
TREES AND POWER LINES DOWN
0427 PM TSTM WND DMG 4 SW GRAND MARSH 43.86N 89.77W
05/30/2013 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
SHEASpecial weather statement, May 30, 4:41 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 441 PM CDT THU MAY 30 2013 IAZ011-029-030-WIZ053>055-061-302345- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON- 441 PM CDT THU MAY 30 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN... AT 436 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CEDAR RAPIDS TO NEAR THE QUAD CITIES...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL MOVE INTO NORTHEAST IOWA BETWEEN 500 AND 515 PM...AND SOUTHWEST WISCONSIN BETWEEN 515 AND 530 PM. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THESE STORMS GET CLOSER. LOCATIONS THAT MAY BE AFFECTED INCLUDE... OELWEIN...MAYNARD...FAYETTE...ARLINGTON...WEST UNION AND STRAWBERRY POINT...VIROQUA...RICHLAND CENTER...LANCASTER...CUBA CITY...LANSING...HARPERS FERRY...BOSCOBEL A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY EVENING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
Local storm report, May 30, 4:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG ADAMS 43.96N 89.82W
05/30/2013 ADAMS WI 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Clayton | 4 days |
| May 29, 8:28 PM CDT | River Flood Warning | ARX | Allamakee | 3 days |
| May 29, 9:18 PM CDT | Areal Flood Warning | ARX | Chickasaw | 12 hr |
| May 29, 10:27 PM CDT | Flash Flood Warning | ARX | Floyd, Howard, Mitchell | 8 hr |
| May 29, 10:43 PM CDT | Areal Flood Warning | ARX | Howard, Winneshiek | 10 hr |
| May 30, 12:03 AM CDT | Areal Flood Warning | ARX | Clayton | 9 hr |
| May 30, 12:20 AM CDT | Areal Flood Warning | ARX | Allamakee, Clayton, Winneshiek | 9 hr |
| May 30, 1:23 AM CDT | Areal Flood Warning | ARX | Floyd, Howard, Mitchell | 8 hr |
| May 30, 2:01 AM CDT | Areal Flood Warning | ARX | Fayette | 7 hr |
| May 30, 9:06 AM CDT | Areal Flood Warning | ARX | Clayton, Fayette | 7 hr |
| May 30, 10:50 AM CDT | River Flood Warning | ARX | Allamakee, Clayton | 72 hr |
| May 30, 5:44 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| May 29, 7:02 PM CDT | Flash Flood Warning | ARX | Clark, Jackson, Monroe | 8 hr |
| May 29, 7:09 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 66 min |
| May 29, 8:40 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 6 days |
| May 29, 11:18 PM CDT | Areal Flood Warning | ARX | La Crosse | 10 hr |
| May 30, 1:36 PM CDT | Tornado Warning | ARX | Clark, Jackson | 24 min |
| May 30, 2:21 PM CDT | Tornado Warning | ARX | Clark | 24 min |
| May 30, 2:26 PM CDT | Tornado Warning | ARX | Grant | 49 min |
| May 30, 3:08 PM CDT | Tornado Warning | ARX | Richland | 37 min |
| May 30, 3:38 PM CDT | River Flood Warning | ARX | Jackson | 37 hr |
| May 30, 3:40 PM CDT | Tornado Warning | ARX | Adams, Juneau | 35 min |
| May 30, 3:50 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| May 30, 4:33 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 42 min |
| May 30, 6:23 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Richland, Trempealeau, Vernon | 67 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.